MAUDE Adverse Event Report: Alcon Research, LLC - Huntington Clareon Aspheric UV Absorbing IOL; Intraocular Lens

Alcon Research, LLC - Huntington Clareon Aspheric UV Absorbing IOL; Intraocular Lens
Model Number CC60WF
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the iol was loaded and inserted into ot's eye, however the lens did not inserted properly.The lens was explanted during initial procedure.The procedure was completed on same day.There was no patient harm.Required minimum dataset provided, no further information will be provided.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area, pressed against the posts of the lens case.The optic was pressed against the posts of the lens case.A batch record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the medical device file were met.The file indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.Upon return, the lens was observed to be placed into the lens case for return incorrectly resulting in damage.The root cause for the reported event may be related to a failure to follow the ifu.A non-qualified viscoelastic was used.The ifu (instructions for use) instructs: company specific foldable iols are qualified for use with an company specific qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company specific qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) -filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Company specific ifu: follow the section regarding directions for use for information on the maximum allowed time for the iol (intraocular lens) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company specific iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The handpiece ifu instructs: important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
Clareon Aspheric UV Absorbing IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50790440
Report Number1119421-2026-01887
Device Sequence Number9415469
Product Code HQL
UDI-Device Identifier00380652396707
UDI-Public(01)00380652396707(17)300419(11)260421(10)16227444
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number16227444
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Healon pro.; MONARCH III IOL Cartridge D.; MONARCH III IOL Injector.
Patient Age85 YR
Patient SexFemale